Alert archive / Colorado / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 219, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 12, 2010, 2:32 PM MDT for El Paso County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2010, 2:32 PM MDT (20:32 UTC)
- Expired
- Aug 12, 2010, 3:14 PM MDT
- In force
- 42 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 4:20 AM MDT, 10 hours 12 minutes earlier.
Area forecast discussion, Aug 12, 4:20 AM MDT, 10 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 420 AM MDT THU AUG 12 2010 .SHORT TERM... (TODAY AND TONIGHT) MAIN STORY IN THE SHORT TERM WILL BE THE ROBUST SYSTEM NOW MOVING INTO SRN ID. TROUGH AND ACCOMPANYING SPEED MAX...SAT DERIVED WINDS AT 80KTS OVR CO ATTM...WILL SPARK OFF SCT STORMS PARTICULARLY OVER THE MTNS THROUGH THIS EVE. CONVECTION FROM THIS SYSTEM HAS BEEN PERCOLATING THRU THIS MORNING OVR THE CO PLATEAU AND CENTRAL MTNS...AND THIS ACTIVITY WILL LIKELY CONTINUE THRU THE SHORT TERM...SO WILL MAINTAIN LOW POPS OVR THE WRN ZONES...INCLUDING THE SAN LUIS VALLEY...THRU THE MORNING HOURS. STORMS WILL GRADUALLY MOVE EWD THRU THE AFTERNOON. WEST WINDS ALOFT...H7 TEMPS OF 17-19 DEG... AND RELATIVELY DRY LLVLS OVR THE I-25 CORRIDOR WILL MITIGATE PRECIP CHANCES FOR KPUB AND KCOS THRU THE FIRST PART OF THE DAY...BUT AS THE SHORTWAVE PROGRESSES WILL SEE POPS INCREASE WITH BEST CHANCES GENERALLY IN THE 00-06Z TIME FRAME THIS EVE. QPF WILL BE ON THE LOW SIDE ESPECIALLY THIS AFTERNOON WITH INVERTED-V SOUNDINGS OVR THE PLAINS. COULD EVEN SEE A LOW GRADE THREAT OF SOME DRY LTG FOR THE ERN MTNS AND ADJACENT PLAINS. TEMPS TODAY A BIT TRICKY. MOS HAS BEEN OVERDOING HIGH TEMPS SO LONG AS THERE HAS BEEN ANY DECENT MID LEVEL MOISTURE OVR THE AREA. THERE WILL BE SLIGHTLY BETTER LAYER RH TODAY AND GREATER CONVECTIVE DEVELOPMENT OVERALL...BUT H7 TEMPS WILL BE SLIGHTLY HIGHER AND WEST WINDS WILL PROVIDE ADIABATIC WARMING TO THE LEE ZONES. WILL MAINTAIN TEMPS BELOW GUIDANCE...BUT SUSPECT THAT TEMPS WILL BE A FEW DEG HIGHER THAN ON WED. BREEZY CONDITIONS ALSO EXPECTED WITH THE UPPER JET MOVING OVR NRN CO THIS AFTERNOON...WITH MOUNTAIN RIDGES AND PEAKS SEEING SOME GUSTY CONDITIONS. WITH THE TROUGH AXIS MOVING THRU BY AROUND 06Z TONIGHT...WILL SEE QUITE A BIT OF DRY AIR MOVE IN BEHIND THE SYSTEM...SO HAVE KEPT POPS OUT OF THE CENTRAL MOUNTAINS WITH CLEARING EXPECTED OVR THE CONTDVD FRI MORNING. ROSE .LONG TERM... (FRIDAY THROUGH WEDNESDAY) UPPER TROF EXITS EASTERN CO EARLY FRI MORNING...SENDING A COLD FRONT THROUGH SE CO IN IS WAKE. MODELS LOOK A LITTLE SLOWER WITH THE TIMING OF THE FRONT WITH THE COOLER AIR LAGGING SOMEWHAT. MODEL GUIDANCE KEEP MAX TEMPS IN THE LOWER 90S ACROSS THE PLAINS...AND GIVEN THERE WILL BE PLENTY OF SUN...ITS DIFFICULT TO ARGUE. HAVE KEPT FCST GRIDS ON THE COOLER SIDE OF GUIDANCE FOR NOW. MEANWHILE...PASSING SHORTWAVE DOES A GOOD JOB SCOURING OUT ALL THE MOISTURE ACROSS THE AREA...AND ANY CHANCE FOR THUNDER WILL BE MINIMAL...AND CONFINED TO ALONG THE FRONTAL BOUNDARY WHICH WILL BE LURKING SOMEWHERE NEAR OR JUST SOUTH OF THE SRN BORDER...AND ACROSS THE SRN SANGRES. HAVE PARED OUT POPS FOR MOST AREAS AS SOUNDINGS LOOK TOO DRY. FOR THE WEEKEND...INCREASING MOISTURE AND COOLER TEMPERATURES ARE EXPECTED ACROSS EASTERN PORTIONS OF THE AREA AS LOW LVL EASTERLY FLOW BEHIND THE FRONT EVENTUALLY ADVECTS 50S/LOWER 60 DEW POINTS BACK INTO SE CO. LATEST NAM12 APPEAR TO LAG IN BRINGING THE MOISTURE INTO THE SE PLAINS ON SATURDAY...WHILE GFS IS MORE AGGRESSIVE. INITIALLY MODEL SOUNDINGS ACROSS THE PLAINS LOOK CAPPED SAT AFTN...BUT WITH DAY TIME HEATING AND WEAK SHORTWAVES EMBEDDED IN THE FLOW ALOFT...SHOULD SEE SCATTERED THUNDERSTORMS DEVELOP ACROSS THE SOUTHEAST MTS...THEN SPREAD ACROSS THE SE PLAINS DURING THE EVENING/OVERNIGHT HOURS. THUNDERSTORM COVERAGE SATURDAY EVENING COULD END UP MORE ISOLATED ACROSS THE PLAINS THAN CURRENT GRIDS HAVE (LOW SCT) IF 00Z NAM12 IS CORRECT...BUT GIVEN THAT MODELS WILL PROBABLY WAVER WITH EACH RUN...WILL MAINTAIN CURRENT SCT POPS FOR NOW. LOW LVL JET SETS UP ACROSS THE PLAINS SAT NIGHT...AND WOULDNT BE SURPRISED TO SEE ISOLATED CONVECTION DEVELOP ACROSS THE PLAINS DURING THE OVERNIGHT HOURS WHERE IT OVERRUNS FRONTAL BOUNDARY. THE BEST CHANCE FOR PRECIPITATION ACROSS THE PLAINS MAY COME ON SUNDAY AS A STRONGER SHORTWAVE MOVES ACROSS TO THE NORTH. BOTH GFS/ECMWF BREAK OUT WIDESPREAD PCPN ACROSS THE PLAINS SUN EVENING. WITH STRONGER WESTERLY FLOW ALOFT COMBINED WITH LOW LVL EASTERLY FLOW...0-6KM SHEARS WILL BE AROUND 50 KTS OR GREATER FOR BOTH SAT AND SUN. WILD CARD WILL BE HOW QUICKLY MOISTURE RETURNS AND RESULTANT CAPE VALUES. BY SUN...MODELS AGREE IN ADVECTING UPPER 50S/LOWER 60 DEW POINTS INTO THE SE PLAINS...WHICH PUTS CAPE VALUES AROUND 1500 J/KG OR MORE. OVERALL...PATTERN IS LOOKING MORE FAVORABLE FOR SEVERE THUNDERSTORM POTENTIAL ACROSS THE PLAINS...ESPECIALLY INTO SUNDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. MEANWHILE...DRY WEST TO NORTHWEST FLOW ALOFT SHOULD KEEP ABOVE NORMAL TEMPERATURES AND ONLY MINIMAL CHANCES FOR AFTERNOON THUNDERSTORMS EACH DAY ACROSS THE WESTERN MOUNTAINS AND INTERIOR VALLEYS. THIS PATTERN CONTINUES INTO EARLY NEXT WEEK...WITH GFS ADVERTISING A BUILDING RIDGE ACROSS THE WRN U.S. TOWARDS THE MIDDLE OF NEXT WEEK. THIS SHOULD START TO DRY THINGS OUT AND WARM UP TEMPS ACROSS THE PLAINS INTO NEXT WEDNESDAY. -KT && .AVIATION... ISOLD SHWRS OR TS POSSIBLE VCNTY KALS PRETTY MUCH ALL MORNING AND AFTERNOON...AS CONVECTION CONTINUES TO FIRE UP IN ASSOCIATION WITH A JET STREAM MAX MOVING OVR NRN CO TODAY. LEE SIDE...INCLUDING KCOS AND KPUB...WILL LIKELY STAY DRY...BUT TS CANNOT BE RULED OUT PARTICULARLY LATE THIS AFTERNOON AND EARLY EVE. WINDS WILL ALSO BE A BIT GUSTY THIS AFTERNOON FROM THE W TO SW AS A RESULT OF THE JET STREAM FEATURE AND APPROACHING STORM SYSTEM. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 44/31
Hazardous weather outlook, Aug 12, 6:23 AM MDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 623 AM MDT THU AUG 12 2010 COZ058>089-093>099-131230- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 623 AM MDT THU AUG 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL MOVE THROUGH NORTHERN COLORADO TODAY AND TONIGHT. THIS WILL SPARK THUNDERSTORM DEVELOPMENT OVER THE CONTINENTAL DIVIDE THIS MORNING...SPREADING TO THE PLAINS BY LATE AFTERNOON AND EVENING. THE MAIN THREAT FROM STORMS WILL BE LIGHTNING AND GUSTY WINDS TO 50 MPH. A COUPLE STORMS NEAR THE KANSAS BORDER MAY CONTAIN SMALL HAIL UP TO PENNY SIZE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY ACROSS THE SOUTHERN SANGRE DE CRISTO MOUNTAINS AND THE SOUTHEAST PLAINS ALONG THE SOUTHERN COLORADO BORDER. THE MAIN THREAT WITH THUNDERSTORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...AND BRIEF MODERATE TO HEAVY RAIN. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS FROM SATURDAY THROUGH WEDNESDAY...WITH THE BEST CHANCE FOR PRECIPITATION OCCURRING ON SUNDAY AND MONDAY. ONE OR TWO STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PLAINS...WITH LARGE HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS UP TO 60 MPH THE MAIN THREATS. MEANWHILE...DRIER AIR WILL REMAIN IN PLACE ACROSS THE WESTERN MOUNTAINS AND INTERIOR VALLEYS...WHICH SHOULD LIMIT THUNDERSTORM COVERAGE TO ISOLATED AT BEST. GUSTY WINDS AND LIGHTNING WILL BE THE MAIN THREATS WITH THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER NOON FOR KIOWA...BENT...PROWERS...BACA...AND EASTERN LAS ANIMAS COUNTIES. 44/31
In the hours before
Special weather statement, Aug 12, 2:12 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 212 PM MDT THU AUG 12 2010 COZ081-084-085-122045- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- 212 PM MDT THU AUG 12 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...COLORADO SPRINGS. AT 207 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR AIR FORCE ACADEMY...OR 7 MILES NORTH OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... EXTREME NORTH CENTRAL COLORADO SPRINGS. BLACK FOREST. FALCON. SCHRIEVER AFB. ELLICOTT. PEYTON. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Nearby
Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.